OpenstarTs >
EUT-Periodici >
Rendiconti dell’Istituto di matematica dell’Università di Trieste: an International Journal of Mathematics >
Rendiconti dell' Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.37 (2005) >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10077/4147

Title: A Note on Smooth Matrices of Constant Rank
Authors: Ciampa, Maurizio
Volpi, Aldo
Keywords: Constant rank
Doležal’s Theorem
Matrices depending on a parameter
Issue Date: 2005
Publisher: Università degli Studi di Trieste. Dipartimento di Matematica e Informatica
Citation: Maurizio Ciampa, Aldo Volpi, "A Note on Smooth Matrices of Constant Rank", in: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics, 37 (2005), pp. 155-170.
Series/Report no.: Rendiconti dell’Istituto di Matematica dell’Università di Trieste. An International Journal of Mathematics
37 (2005)
Abstract: We show that, given a $C^h$ time–varying matrix A(t) of constant rank, there exists a $C^h$ matrix H(t) such that the rows of H(t)A(t) are an orthonormal basis of the space spanned by the rows of A(t). We present some consequences of this result and, in particular, we prove a version for $m \times n$ matrices of Doležal's Theorem. These results are not new, and references are given. All the proofs of the results stated in these references, with the exception of those based on the use of differential equations — which holds only for $h \geq 1$ —, find suitable $C^h$ matrices defined on overlapping subsets of the domain and then patch them together without losing regularity and the other required properties. In our approach the patching needs to be done only for matrices consisting of one row and all the remaining results are obtained by usual algebraic tools.
URI: http://hdl.handle.net/10077/4147
ISSN: 0049-4704
MS Classification: 15A54
Appears in Collections:Rendiconti dell' Istituto di matematica dell‘ Università di Trieste: an International Journal of Mathematics vol.37 (2005)

Files in This Item:

File Description SizeFormat
CiampaVolpiRendMat37.pdf143.86 kBAdobe PDFView/Open
View Statistics

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.